Aa
Aa
A
A
A
Close
Avatar universal

Expired Hydroxyzine 50mg Side Effect

I have been really anxious this past couple of days and I have been suffering from insomnia. I took 250mg of Hydroxyzine, which I later found out that they are over a year expired.

Symptoms:
I feel like all my body is numb. I can't feel my skin unless I touch it. My hands are super slow as I type this, but I still have all my movements intact. I have my laptop on top of me while laying in bed and I can't feel the computer on top of me.

No other symptoms other than I sleep over 13 hours. I haven't drank them again.
2 Responses
20620809 tn?1504362969
Where did you 'find' said tablets? There IS a max dose per day and a set amount you should take that you should not go over.  Using the proper dosing is essential.  Not taking too much is essential either at once or over the coarse of the day.   Is this prescribed to you?  What happens to medication when it expires typically is NOT increased side effects but rather decreased efficacy (doesn't work as well).  The adult dosage at one time is:  Adults—50 to 100 milligrams (mg) 4 times a day.  https://www.mayoclinic.org/drugs-supplements/hydroxyzine-oral-route/proper-use/drg-20311434?p=1  Please note that hydroxyzine has a potentiating effect meaning that it can combine with other things you are taking and interact for increased effect (and perhaps not in a good way).  Are you on any other medication?

Definitely do not take anymore until you have the clearance from your doctor.  And if you feel you took too much, I'd check in with poison control which can talk you through that.   BE SAFE.  And we can talk about anxiety and insomnia here for coping strategies. Maybe that would be helpful to you.
Avatar universal
If you think you took too much and it is affecting you, you need to see a doctor.  While the dosing for medications might be found in a general way, doctors dose individuals differently for different problems.  For example, this drug has a side effect of being very sedating, which makes it hard for many to take for its intended purpose, but docs have used that side effect to use it for sleep, in which case they might just have somebody take it at bedtime.  Some are very sensitive to meds and need less and some need more and most of the time a particular drug doesn't work for a particular individual at all.  That's why there are so many of them for similar problems.  The expiration date doesn't really mean much unless it's really old.  Yours isn't all that old and so is probably still potent.  But old drugs would only cause bad effects they wouldn't in normal use if there's an additive that spoils.  What you're reporting is over-sedation because you took a lot and because you might be overly sensitive to this med.  It is the most common side effect of taking it.  So again, if this is going on for awhile you do need to see a doctor but not because of the expiration date but because you may have taken more than you can handle dose wise.  
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?